EconPapers    
Economics at your fingertips  
 

Homoclinic bifurcation and chaos in Duffing oscillator driven by an amplitude-modulated force

V. Ravichandran, V. Chinnathambi and S. Rajasekar

Physica A: Statistical Mechanics and its Applications, 2007, vol. 376, issue C, 223-236

Abstract: The homoclinic bifurcation and transition from regular to asymptotic chaos in Duffing oscillator subjected to an amplitude modulated force is studied both analytically and numerically. Applying the Melnikov analytical method, the threshold condition for the occurrence of horseshoe chaos is obtained. Melnikov threshold curves are drawn in different external parameters space. Analytical predictions are demonstrated through direct numerical simulations. Parametric regimes where suppression of horseshoe chaos occurs are predicted. Period doubling route to chaos, intermittency route to chaos and quasiperiodic route to chaos are found to occur due to the amplitude-modulated force. Numerical investigations including computation of stable and unstable manifolds of saddle, maximal Lyapunov exponent, Poincaré map and bifurcation diagrams are used to detect homoclinic bifurcation and chaos.

Keywords: Duffing oscillator; Amplitude-modulated force; Melnikov method; Homoclinic bifurcation; Chaos (search for similar items in EconPapers)
Date: 2007
References: View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437106011903
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:376:y:2007:i:c:p:223-236

DOI: 10.1016/j.physa.2006.11.003

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:376:y:2007:i:c:p:223-236